The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Annales de l’Institut Henri Poincaré D

Full-Text PDF (299 KB) | Metadata | Table of Contents | AIHPD summary
Volume 7, Issue 2, 2020, pp. 203–232
DOI: 10.4171/AIHPD/84

Published online: 2020-06-05

Feynman amplitudes on moduli spaces of graphs

Marko Berghoff[1]

(1) Humboldt-Universität, Berlin, Germany

This article introduces moduli spaces of coloured graphs on which Feynman amplitudes can be viewed as “discrete” volume densities. The basic idea behind this construction is that these moduli spaces decompose into disjoint unions of open cells on which parametric Feynman integrals are defined in a naturalway. Renormalisation of an amplitude translates then into the task of assigning to every cell a finite volume such that boundary relations between neighboring cells are respected. It is shown that this can be organized systematically using a type of Borel–Serre compactification of these moduli spaces. The key point is that in each compactified cell the newly added boundary components have a combinatorial description that resembles the forest structure of subdivergences of the corresponding Feynman diagram.

Keywords: Feynman integral, amplitude, renormalisation, moduli space of graphs, wonderful compactification, Borel–Serre compactification

Berghoff Marko: Feynman amplitudes on moduli spaces of graphs. Ann. Inst. Henri Poincaré Comb. Phys. Interact. 7 (2020), 203-232. doi: 10.4171/AIHPD/84